Affordable Access

Ticlopidine-associated thrombotic thrombocytopenic purpura.

Authors
  • Naseer, N
  • Aijaz, A
  • Saleem, M A
  • Nelson, J
  • Peterson, S J
  • Frishman, W H
Type
Published Article
Journal
Heart disease (Hagerstown, Md.)
Publication Date
Jan 01, 2001
Volume
3
Issue
4
Pages
221–223
Identifiers
PMID: 11975797
Source
Medline
License
Unknown

Abstract

Thrombotic thrombocytopenic purpura is a rare complication of ticlopidine treatment. This syndrome has been reported to occur typically within the first few weeks after the initiation of therapy. The authors describe a case of a 72-year-old woman in whom thrombotic thrombocytopenic purpura developed just 2 days after starting ticlopidine therapy for a new-onset ischemic stroke. The patient responded successfully to plasmapheresis. The authors are reporting this case to emphasize the unpredictable nature of the association between the drug and the disease, which necessitates careful hematologic monitoring.

Report this publication

Statistics

Seen <100 times